MAUDE Adverse Event Report: ARTHREX, INC. SUTURE ANCHOR, CORKSCREW FT II; SCREW, FIXATION, BONE

ARTHREX, INC. SUTURE ANCHOR, CORKSCREW FT II; SCREW, FIXATION, BONE
Model Number SUTURE ANCHOR, CORKSCREW FT II
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 06/06/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The device was reported to have been discarded by the facility.The cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that during a rotator cuff revision procedure, the surgeon punched the bone with a 4.5mm punch and attempted to insert a 6.5mm bio-composite corkscrew anchor.The anchor cracked and broke within two turns.A second 6.5mm bio-composite corkscrew anchor was opened and again, the surgeon attempted to insert it into the 4.5mm hole.The anchor cracked and then broke within two turns.All fragments of the broken anchors were retrieved and the case was completed with titanium corkscrews instead.Additional information provided 6/19/2018: during the revision the surgeon explanted two ar-1928sf-2, 5.5 mm titanium corkscrews, that were implanted during the original surgery.The revision surgery was being performed due to a failed rotator cuff repair.The primary anchors were still securely fixated in the humeral head and it was reported that an exact cause of failure was not apparent.The surgeon indicated to the sales rep that the patient was non-compliant postoperatively.The original procedure had been performed by the same surgeon on (b)(6) 2016 at a different facility than the revision.

Brand Name
SUTURE ANCHOR, CORKSCREW FT II
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key7685052
Report Number1220246-2018-00541
Device Sequence Number13802323
Product Code HWC
UDI-Device Identifier00888867023703
UDI-Public00888867023703
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K061863
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date04/30/2020
Device Model NumberSUTURE ANCHOR, CORKSCREW FT II
Device Catalogue NumberAR-1928SF-2
Device Lot Number1240829
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/06/2018
Initial Report FDA Received Date07/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;